High Wind, Everett and Vicinity
- When
- April 27, 2:00 PM PST to 5:30 PM PST
- Where
- Everett and Vicinity forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3.0 million
- Reported by
- NEWSPAPER
Nearly 200,000 people lost power, as some power lines and 100s of trees were downed. Part of the roof was blown off Marysville-Pilchuck high school in Snohomish County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SEW wrote it up.
Nearly 200,000 people lost power, as some power lines and 100s of trees were downed. Part of the roof was blown off Marysville-Pilchuck high school in Snohomish County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before the first event at Apr 27, 8:30 AM PST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 AM PDT TUE APR 27 2004
.SYNOPSIS...AN UPPER DISTURBANCE WILL MOVE THROUGH LATER TODAY AND
TONIGHT. THIS WILL BRING CLOUDS AND SCATTERED SHOWERS TO MOST OF THE
AREA WITH MUCH COOLER TEMPERATURES TODAY. HIGH PRESSURE WILL REBUILD
OVER THE AREA FOR THE REMAINDER OF THE WEEK FOR DRY AND MOSTLY SUNNY
WEATHER WITH TEMPERATURES AT OR ABOVE NORMAL.
&&
.DISCUSSION...FRONT APPROACHING THE AREA WITH BULK OF ASSOCIATED
CLOUD COVER OVER THE FORECAST AT THIS TIME...AND EVEN AT THAT RATE
IT IS NOT A SOLID DECK. ALSO...PRECIP RATHER LACKING WITH AND IN
ADVANCE OF THE FRONT. SO FAR MAIN RAIN RECIPIENTS HAVE BEEN THE
CASCADES AND THE NW INTERIOR PORTIONS. THE REMAINDER OF THE AREA
WILL NEED TO WAIT FOR POST FRONTAL SHOWERS...WHICH WILL GENERALLY BE
EAST OF THE PUGET SOUND. FROM THE LOOKS OF THINGS WILL HAVE SOME
SUNSHINE BREAKING OUT THIS AFTERNOON.
WILL BE SENDING OUT AN UPDATE LATER THIS MORNING TO ADDRESS WEATHER
WORDING ISSUES AND TWEAKS TO THE POPS.
CERNIGLIA
&&
.SEW...GALE WARNING CENTRAL/EASTERN STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORY ALL OTHER WATERS.
.KATX..VCP32/CSR32 OPERATIONAL.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SEATTLE WA 530 AM PDT TUE APR 27 2004 PZZ131-132-281230- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 530 AM PDT TUE APR 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND EAST ENTRANCE TO THE U.S. WATERS OF THE STRAIT OF JUAN DE FUCA. .DAY ONE... A GALE WARNING IS IN EFFECT FOR THE CENTRAL STRAIT AND EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA. SEE THE LATEST COASTAL MARINE FORECAST (FZUS56) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
213 PM PDT TUE APR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0204 PM NON-TSTM WND DMG 7 NW BURLINGTON 48.54N 122.44W
04/27/2004 SKAGIT WA EMERGENCY MNGR
TREES AND POWER LINES DOWN IN PAST HOUR ALONG STATE ROUTE
11 AROUND BOW AND EDISON AREAS. 6 POWER POLES DOWN.
1 TREE FELL ON A HOUSE.
&&
JLBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT TUE APR 27 2004 WAZ001>007-009-017-018-280245- ADMIRALTY INLET AREA-CENTRAL CASCADE FOOTHILLS-EVERETT AND VICINITY- NORTHERN CASCADE FOOTHILLS-NORTHWEST INTERIOR-SAN JUAN- SEATTLE METROPOLITAN AREA-WEST SLOPES CENTRAL CASCADES AND PASSES- WEST SLOPES NORTHERN CASCADES AND PASSES-WESTERN WHATCOM- 245 PM PDT TUE APR 27 2004 ...THUNDERSTORMS DEVELOPING OVER WESTERN WASHINGTON... THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON FROM SNOHOMISH COUNTY NORTHWARD THIS AFTERNOON. THE STRONGEST STORMS THUS FAR HAVE OCCURRED NEAR THE CANADIAN BORDER FROM BLAINE EAST TO SUMAS. AT 230 PM THERE WAS A REPORT OF A FUNNEL CLOUD NEAR SUMAS AND THIS REPORT WAS SUPPORTED BY THE NATIONAL WEATHER SERVICE DOPPLER RADAR. THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS THE NORTHWEST INTERIOR...THE NORTHERN AND CENTRAL CASCADES AND IN THE VICINITY OF THE PUGET SOUND CONVERGENCE ZONE IN SOUTHERN SNOHOMISH AND NORTHERN KING COUNTIES. ADDITIONAL FUNNEL CLOUDS ARE POSSIBLE THIS EVENING WITH THE STRONGEST STORMS. SKYWARN SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING FOR KING...SNOHOMISH...SKAGIT...WHATCOM...ISLAND AND SAN JUAN COUNTIES. CERNIGLIA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PDT TUE APR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0251 PM NON-TSTM WND GST 3 W PORT TOWNSEND 48.05N 122.91W
04/27/2004 49 MPH JEFFERSON WA TRAINED SPOTTER
WNW WIND SUSTAINED 35 MPH.
&&
JLB3 high wind, 3 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388517, 5388518, 5388519, 5388520, 5388521, 5388522.